MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK F/G WINGSPAN STENT SYSTEM 3.5 X 20MM; STENT, INTRACRANIAL NEUROVASCULAR

STRYKER NEUROVASCULAR CORK F/G WINGSPAN STENT SYSTEM 3.5 X 20MM; STENT, INTRACRANIAL NEUROVASCULAR
Catalog Number M003WS0350200
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/26/2016
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that post stent deployment, the inner body tapered tip of the stent delivery system, got caught with the stent.As the stent delivery system was being pulled back, the stent started to move.The physician advanced an intermediate catheter over the stent delivery system successfully releasing the inner body tapered tip from the stent without clinical consequences to the patient.
 
Additional Manufacturer Narrative
The device history record (dhr) review confirmed that the device met all material, assembly and performance specifications.Analysis of the device revealed that the outer body catheter was compressed and wrinkled and the inner body was compressed and kinked as well.Blood was observed to be on the dual tapered tip.During functional evaluation the inner body was held stationary and the outer body was withdrawn.There was a lot of friction while the outer body was being withdrawn.The anomalies found on the outer body are known to adversely affect the functional performance of the product.The stent was not in the outer body nor it was returned.Information available indicated that resistance was experienced during deployment of the stent.The reported and observed issues are indicative of high friction during deployment.The exact cause of high friction during deployment cannot be definitively determined in this case.Identified possible causes are: highly tortuous anatomy; inadequate flush; a locked rhv; a steam shaped tip or the tip being locked in the outer body.Because of the high friction, the user may have applied excessive force between the inner and the catheter in an effort to deploy the stent.This tensile force in the catheter can cause damages to the microcatheter, and the corresponding compressive force in the inner can cause compression the inner, which may manifest itself as buckling, bending, and possibly kinking and breakage.There is no indication of tortuous anatomy, a locked rhv, steam shaped tip or the tip being locked in the outer body.The blood observed on the dual tapered tip is in indication that continuous flush was not maintained; however, this could not be definitively determined based on the information available.Therefore, the cause for the reported event and observed findings cannot be determined.
 
Event or Problem Description

Brand Name
F/G WINGSPAN STENT SYSTEM 3.5 X 20MM
Common Device Name
STENT, INTRACRANIAL NEUROVASCULAR
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
MDR Report Key5672849
Report Number3008881809-2016-00005
Device Sequence Number13506223
Product Code NJE
UDI-Device Identifier04546540722843
UDI-Public(01)04546540722843(17)180731(10)18527736
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
H050001
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/27/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/26/2018
Device Catalogue NumberM003WS0350200
Device Lot Number18527736
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/12/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 04/27/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/23/2016
Supplement Report FDA Received Date10/19/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;